Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2019, 8:45 AM EDT for Montgomery County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2019, 8:45 AM EDT (12:45 UTC)
- Expired
- Sep 2, 2019, 9:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
County Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 119 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 0.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
523
WWUS81 KPHI 021245
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
845 AM EDT Mon Sep 2 2019
PAZ060-070-101>104-021330-
Eastern Montgomery-Western Montgomery-Delaware-Western
Chester-Eastern Chester-Berks-
845 AM EDT Mon Sep 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKS...CENTRAL
MONTGOMERY...NORTHEASTERN CHESTER AND NORTHEASTERN DELAWARE
COUNTIES...
At 845 AM EDT, a strong thunderstorm was located over Glenmoore, or
15 miles northwest of West Chester, moving east at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Norristown, Pottstown, Phoenixville, West Norriton, East Norriton,
Downingtown, Conshohocken, Collegeville, Royersford, Trappe, Honey
Brook, Schwenksville, Elverson, New Morgan, Pughtown, Bryn Mawr,
Trout Lake, Radnor Township, Lionville-Marchwood and Valley Forge.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4014 7588 4017 7593 4019 7592 4030 7533
3998 7530 4003 7588 4004 7593 4008 7593
4011 7594
TIME...MOT...LOC 1245Z 264DEG 21KT 4013 7579
$$
StaarmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 6:24 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 2, 6:24 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 624 AM EDT Mon Sep 2 2019 .SYNOPSIS... A cold front will approach late today and move through tonight. High pressure will briefly become established on Tuesday. By Wednesday, another cold front will approach the area and will move through Wednesday night. Hurricane Dorian may approach the mid-Atlantic for Thursday and Friday before it moves out to sea. Another cold frontal passage is possible next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Warm front over western Pennsylvania continues tracking east, and a line of showers and thunderstorms developed out ahead of it. This line is currently moving through eastern Pennsylvania, and is a bit farther south than it appeared was tracking earlier. Will up PoPs for thee Delaware valley, as the line is approaching berks county. Locally heavy rain and lightning are possible during that time. A warm and humid airmass overspreads the region today, although temperatures may become somewhat tempered by cloud cover. There should be enough breaks in the clouds today to result in highs generally in the lower 80s for most of the Lehigh Valley, northern, and coastal New Jersey, and in the mid 80s for Philly, southern New Jersey, and Delmarva. Surface dewpoints will be well in the 60s, possibly approaching 70 in some spots. Cold front approaches late this afternoon, and another round of showers and thunderstorms will develop out ahead of it. With strong shortwave energy passing through the far northern zones, will focus categorical PoPs on the southern Poconos and far northern New Jersey, and likely PoPs south through I-95 or so. SPC has a Marginal risk for severe weather for most of the region. SB CAPE values will be around 1500 J/kg, possibly as high as 2000 J/kg, and 0-6 km Bulk Shear will be on the order of 35-40 kt. Multicells and a few supercells are possible with potentially damaging winds and heavy rain. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... Cold front works its way through the region Monday night. Showers and thunderstorms continue through the evening, but will taper off through the evening with loss of diurnal heating. Most of the showers and thunderstorms should be done just after midnight or so. Although cold front will be through the region, winds will be light behind the front. Since it will take time for the low level moisture to dry out, there should be some patchy fog and stratus developing in the late night/pre-dawn hours. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Tuesday through Thursday... For Tuesday, weak high pressure builds in just off the coast while a frontal boundary dissipates to our south. This will result in warm but less humid conditions compared to Monday with mainly sunny skies. Highs will be mainly in the low to mid 80s except a bit cooler over the southern Poconos as well as along the coast due to onshore breezes. Tuesday night into Wednesday, the high weakens to our east as low pressure moves from northern Ontario into Quebec. This will result in another surge of very warm, moist air arriving for Wednesday before the system's cold front arrives from the north and west late day. The combination of the cold front and diurnal heating of the moist airmass will trigger another round of showers and thunderstorms by Wednesday afternoon into the evening. These look to start out over northern zones in the afternoon before potentially reaching the I-95 corridor and points S/E by the evening. Indications at this point are that ML CAPE values may reach 500- 1000+ J/kg along with deep layer shear of 30-40+ knots. This may result in some storms becoming organized and severe...especially north of the I-95 corridor where the shear looks to be the strongest. One limiting factor will be that the best upper level dynamics look to be just to our north. Highs Wednesday will be well into the 80s to around 90 for the urban corridor with temps a bit cooler once again along the coast and for the southern Poconos. The cold front moves through Wednesday evening before stalling near the southern Delmarva by early Thursday. Expect storms to diminish by later Wednesday evening to just a few showers. Also by early Thursday, high pressure will be building in to our north over the Great Lakes while Hurricane Doria will be near the Carolina coast. This will result in a moist, NE flow over the mid Atlantic which will persist through the day as Doria slowly moves northeast near the Carolina coast. This will keep conditions mainly cloudy with periods of light rain, showers, and drizzle as some of the moisture from the outer edges of Doria interacts with the stalled front over the region. Temperatures will be much cooler compared to Wednesday with highs mainly in the 70s except some upper 60s over the Poconos. Thursday night through Sunday... The main focus for this period will be on Dorian and its potential impacts for our region as the storm moves north. The timeframe of greatest concern is Thursday night through Friday. At this point though it is still too early to say with confidence what the impacts will be for our region. In the big picture, forecast models continue to depict the overall idea of the storm tracking from the Carolinas late Thursday northeastward off the east coast through Friday into Saturday as Dorian is picked up by an upper level trough moving from the lower Great Lakes into the northeast. This would take it near or east of our coastal waters. During this time it will also be undergoing gradual transition to post-tropical as it interacts with a frontal boundary as well as the upper level trough and will be in a much weaker state compared to what it currently is. The main uncertainties are the exact track and speed of the system which will determine just how close it gets to the coast and what the resulting impacts will be for our area in terms of wind and rain. The GFS continues to suggest the storm will get just close enough to bring the western shield of heavy rain and strong winds into southern DE and NJ while the ECMWF and the GEM Global track the system about 50-100 miles farther south and east as it moves off the coast. In terms of the gridded forecast, both POPs and winds were raised slightly from previous forecast but otherwise no big changes. Forecast has the chance of rain in for most of the CWA for Friday along with NE winds 20-30 gusting 30 to 40 mph along the coast. Later next weekend... Most indications are that Dorian will be long gone by Saturday afternoon. A cold frontal passage is likely late Saturday or Saturday night. This front looks to come through with little fanfare given rather cool and dry air ahead of it as Dorian pulls away. Kept PoPs below mentionable levels for now but may have to add at least a slight chance in future updates. High pressure looks to build in by Sunday with quiet and seasonable weather returning. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...MVFR/IFR CIGs this morning, and morning SHRA/TSRA with brief sub-VFR conditions. Conditions improve to VFR by late morning or early afternoon. Cold front approaches late with SHRA/TSRA developing by 20Z, first at KRDG/KABE, then at KTTN/KPNE/KPHL/KILG. Lower confidence on SHRA/TSRA at KMIV/KACY. South winds less than 10 kt. Tonight...SHRA/TSRA through this evening with sub-VFR conditions. Patchy fog develops late with sub-VFR conditions. LGT/VRB winds. Outlook... Tuesday-Tuesday night... Patchy fog possible early Tuesday. Otherwise, VFR. Winds light and variable on Tuesday, becoming light southeasterly in the evening then light southerly overnight. Wednesday-Wednesday night... Mainly VFR but with showers and thunderstorms possible in the afternoon and evening which could bring brief restrictions. Southwest winds around 10 kt gusting up to 20 kt on Wednesday, switching to northwesterly then northerly overnight and decreasing. Thursday... Currently expecting mainly VFR with northeasterly winds, but gusty winds and sub-VFR conditions may be possible especially late in the day at MIV and ACY depending on the track of Hurricane Dorian. && .MARINE... Today through tonight...Sub-SCA conditions. Southeast winds 10-15 kt with gusts up to 20 kt, becoming south later this morning, then west late tonight. Seas 2 to 4 feet. Showers and thunderstorms with gusty winds possible this morning, and then again late this afternoon and tonight. Outlook... Quiet boating weather is expected Tuesday with light winds and seas 2 to 4 ft. On Wednesday, southwesterly winds may gust near to above 20 kt, though conditions should remain just below SCA criteria with decreasing winds Wednesday night and seas running 3 to 4 ft. Building seas are likely later this week as Hurricane Dorian moves up the East Coast. Even if the center passes well to our east, confidence is growing for an extended period of potentially dangerous seas and strong winds by late Thursday through Friday. Mariners in the area should closely monitor the progress of Dorian. Rip Currents... The long period swell will persist through today, and with southeast winds turning south, there is a high risk for the formation of dangerous rip currents through at least this evening. Another round of waves and swell associated with Hurricane Dorian are expected to approach the area Wednesday or later, which could lead to another period of moderate or high risk of rip currents. && .TIDES/COASTAL FLOODING... The high tides remain elevated with the current new moon phase. While astronomical tides will gradually begin to recede in the coming days, light onshore winds today will also help keep water levels elevated. As a result, spotty minor tidal flooding remains possible today, especially with the astronomically higher evening/nighttime high tides. However, most indications are that any flooding should remain below thresholds needed to trigger an advisory. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...High Rip Current Risk through this evening for NJZ014-024>026. DE...High Rip Current Risk through this evening for DEZ004. MD...None. MARINE...None. && Synopsis...Fitzsimmons Near Term...MPS Short Term...MPS Long Term...Fitzsimmons Aviation...Fitzsimmons/MPS Marine...Fitzsimmons/MPS Tides/Coastal Flooding...
Hazardous weather outlook, Sep 2, 3:57 AM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 357 AM EDT Mon Sep 2 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-030800- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 357 AM EDT Mon Sep 2 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms are possible this afternoon and evening. A few storms may be strong to severe with a primary threat of strong winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-030800- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 357 AM EDT Mon Sep 2 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hurricane Dorian should pass to the south and east later this week. However, it may impact coastal areas with rough surf, dangerous rip currents, and strong winds late this week. Please monitor forecasts for the latest information on Dorian. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-030800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 357 AM EDT Mon Sep 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hurricane Dorian should track south and east of the coastal waters late this week. However, it may impact the coastal waters with increased swells, high waves, and strong winds late Thursday through Friday. Please monitor forecasts for the latest information on Dorian. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Sep 2, 8:07 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
807 AM EDT Mon Sep 2 2019
PAZ060-101>103-021245-
Western Montgomery-Western Chester-Eastern Chester-Berks-
807 AM EDT Mon Sep 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BERKS...
WEST CENTRAL MONTGOMERY AND NORTHERN CHESTER COUNTIES...
At 802 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Adamstown to near Terre Hill to near
Bareville. Movement was east at 25 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Pottstown, Phoenixville, Coatesville, Downingtown, Birdsboro,
Royersford, Parkesburg, Honey Brook, Elverson, New Morgan, Pughtown,
Marshallton, Lionville-Marchwood, Glenmoore, Chester Springs,
Lionville, Cedarville, Stowe, Shillington and Spring City.
LAT...LON 4031 7561 4012 7548 3989 7571 3997 7598
4004 7593 4011 7594 4014 7588 4029 7611
TIME...MOT...LOC 1202Z 279DEG 21KT 4025 7605 4019 7600 4007 7612
StaarmannSpecial weather statement, Sep 2, 8:45 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
845 AM EDT Mon Sep 2 2019
PAZ060-070-101>104-021330-
Eastern Montgomery-Western Montgomery-Delaware-Western
Chester-Eastern Chester-Berks-
845 AM EDT Mon Sep 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKS...CENTRAL
MONTGOMERY...NORTHEASTERN CHESTER AND NORTHEASTERN DELAWARE
COUNTIES...
At 845 AM EDT, a strong thunderstorm was located over Glenmoore, or
15 miles northwest of West Chester, moving east at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Norristown, Pottstown, Phoenixville, West Norriton, East Norriton,
Downingtown, Conshohocken, Collegeville, Royersford, Trappe, Honey
Brook, Schwenksville, Elverson, New Morgan, Pughtown, Bryn Mawr,
Trout Lake, Radnor Township, Lionville-Marchwood and Valley Forge.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4014 7588 4017 7593 4019 7592 4030 7533
3998 7530 4003 7588 4004 7593 4008 7593
4011 7594
TIME...MOT...LOC 1245Z 264DEG 21KT 4013 7579
StaarmannThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:32 PM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 24 hr |
| Sep 2, 12:05 PM EDT | Special Marine Warning | PHI | 40 min | |
| Sep 2, 12:14 PM EDT | Special Weather Statement | PHI | Monmouth | 16 min |
| Sep 2, 12:35 PM EDT | Special Weather Statement | PHI | Somerset | 40 min |
| Sep 2, 1:15 PM EDT | Special Weather Statement | PHI | Morris | 45 min |
| Sep 2, 1:31 PM EDT | Special Weather Statement | PHI | Mercer | 29 min |
| Sep 2, 1:56 PM EDT | Special Weather Statement | PHI | Union | 19 min |
| Sep 2, 2:01 PM EDT | Special Weather Statement | PHI | Monmouth | 44 min |
| Sep 2, 4:28 PM EDT | Special Weather Statement | PHI | Monmouth | 17 min |
| Sep 2, 4:56 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Hunterdon, Mercer, Middlesex, Monmouth | 78 min |
| Sep 2, 5:01 PM EDT | Special Weather Statement | PHI | Ocean | 44 min |
| Sep 2, 5:29 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 3 hr |
| Sep 2, 5:42 PM EDT | Special Weather Statement | PHI | Ocean | 48 min |
| Sep 2, 6:01 PM EDT | Special Weather Statement | PHI | Burlington | 44 min |
| Sep 2, 6:06 PM EDT | Flash Flood Warning | PHI | Ocean | 2 hr |
| Sep 2, 6:49 PM EDT | Special Weather Statement | PHI | Ocean | 41 min |
| Sep 2, 6:52 PM EDT | Special Marine Warning | PHI | 113 min | |
| Sep 2, 8:07 AM EDT | Special Weather Statement | PHI | Chester | 38 min |
| Sep 2, 9:26 AM EDT | Special Weather Statement | PHI | Montgomery, Philadelphia | 49 min |
| Sep 2, 1:07 PM EDT | Special Weather Statement | PHI | Bucks | 38 min |
| Sep 2, 2:54 PM EDT | Special Weather Statement | PHI | Chester | 51 min |
| Sep 2, 4:33 PM EDT | Special Weather Statement | PHI | Philadelphia | 27 min |
| Sep 2, 6:31 PM EDT | Special Weather Statement | PHI | Lehigh | 44 min |
| Sep 2, 7:10 PM EDT | Special Weather Statement | PHI | Berks | 35 min |
| Sep 2, 7:28 PM EDT | Special Weather Statement | PHI | Berks | 47 min |
| Sep 2, 4:47 PM EDT | Special Weather Statement | PHI | Cecil | 43 min |
| Sep 2, 7:04 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 41 min |
| Sep 2, 7:48 PM EDT | Special Weather Statement | PHI | Caroline | 42 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.